Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Magggpie

Ladies Only Please

Recommended Posts

Hey everyone.

Last summer, I was on a particular birth control pill that made me break out in cysts on my chin. I switched to a new one, and things have been fine since then.

However, a little less than a year later, I have had a couple of acne cysts (treatable and nowhere as bad as my previous ones). Now, I have a gigantic one on my chin.

I'm just wondering if this is something that is normal on the pill -- random, occasional cysts. Before the pill, I had no cysts in my life. I'm wondering if I should stop the pill all together or if such random cysts are just that - random - and do not warrant a halt in the pills.

Any advice or experience would be welcomed!

Share this post


Link to post
Share on other sites

I would keep track and see when you get cysts to see if there's a certain pattern or time of the month. For me, personally, I wouldn't go off the pill just yet if it's only occasional, if it keeps up, then you might want to switch pills or go off the pill. Is this a high androgenic birth control pill? Some pills make acne worse, others are low-androgen or even anti-androgenic and can help. I was acne prone before I ever went on birth control (including cysts sometimes), then I went on ortho tricyclen. It may have helped somewhat, but I still broke out some (including cysts). Later, I was on the generic for yasmin just for the acne, I thought I was done with acne, then one day, I got a couple cysts and I do think I still broke out at least a little on the generic yasmin. When I went off birth control altogether, I broke out a little worse yet, but then again, I was acne prone beforehand.

Share this post


Link to post
Share on other sites

I still get the odd cyst now and again. Still, my acne is way better than it was before BCP. I wouldn't worry about it too much.

Share this post


Link to post
Share on other sites

yeah im pretty sure my birth control is making me break out more, it sucks. this is my third month on it. im seeing less, but its still there

Share this post


Link to post
Share on other sites

It can take a few months for the body to adjust to a new pill so that could be a factor too. The fact that you're seeing less is a positive sign. I hope next month, you see less yet and get clear.

Share this post


Link to post
Share on other sites

The first time I went on the pill I didn't experience any side effects to my skin. The second time, it was around then that I was starting to get cystic acne. I don't remember if I started getting the cysts before going on the pill the second time or after (I think it was before), but I did think the pill might have been the cause of my cystic acne for a while, since it basically makes your body think you're pregnant by flooding your system with hormones. I don't trust the pill because of the potential side effects, but I don't believe that it was the pill that caused my cystic acne at all anymore. (I made the post about coffee being my cystic acne culprit.)

Good luck! I wouldn't be surprised if the pill does cause some people to get acne because a lot of women who've never had acne get it when they become pregnant because of the hormones.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×